MAUDE Adverse Event Report: SYNTHES GMBH 2.8MM THRDD GUIDE F/ 3.5MM SCR VA AND LCP; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH 2.8MM THRDD GUIDE F/ 3.5MM SCR VA AND LCP; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.133.004
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
Device report from australia reports an event as follows: it was reported that during loan kit inspection on january 9, 2024, it was possible to separate the drill and drill guide from each other.There are no surgeon, procedure, or patient details available.This report is for a 2.8mm thrdd guide f/ 3.5mm scr va and lcp.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: reporter is a synthes employee.H3, h6: part: 03.133.004.Synthes lot: h889029.Supplier lot: h889029.Release to warehouse date: 19 may 2020.Supplier: (b)(4).No nonconformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.The product was not returned to depuy synthes, however photos were received for review.The photo investigation did not revealed the reported unable to assemble/disassemble condition for threaded drill guide 2.8 f/screw 3.5 f/v however it shows the signs of usage.Review of provided photo shows the drill and drill guide in contact however without having actual device for evaluation and functional test performed on it, reported allegations cannot be confirmed and cause remains undetermined.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the observed condition of the threaded drill guide 2.8 f/screw 3.5 f/v would not contribute to the complained device issue.Based on the investigation findings, potential cause not established and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3,h4,h6 the device associated with this report was returned to depuy synthes for evaluation.Investigation of the returned device found drill bit ø2.8 qc l135 calibration 45 is stuck inside threaded drill guide 2.8 f/screw 3.5 f/v.Furthermore device shows damaged by usage.A root cause of the observed condition of the devices can not be fully established.Referring to surgical technique se_833017 page 26 notes for a proper usage of the device: the threaded guide can only be threaded at the nominal angle to the plate screw hole for locking and variable locking screw holes.Make a quarter turn counterclockwise to engage the threaded drill guide threads to plate hole threads.A functional test was performed and was able to replicate the reported unable to assemble/disassemble condition due to the devices were unable to disengage.A dimensional inspection was unable to be performed due to the condition of the complaint.The overall complaint was confirmed as the observed condition of the threaded drill guide 2.8 f/screw 3.5 f/v would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The following source controlled drawings reflecting the current and manufactured revisions were reviewed: 03_133_004 rev.B (current) / rev.A (manufactured).Dimensional inspection: n/a.H4,h6 part:03.133.004, synthes lot:h889029, supplier lot:h889029, release to warehouse date: may 19, 2020, supplier: (b)(4).No non conformance reports were generated during production.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.8MM THRDD GUIDE F/ 3.5MM SCR VA AND LCP
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18595136
Report Number8030965-2024-01205
Device Sequence Number20878745
Product Code FZX
UDI-Device Identifier07612334121981
UDI-Public(01)07612334121981
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.133.004
Device Lot NumberH889029
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/08/2024
Supplement Date Received by Manufacturer02/14/2024
03/01/2024
Initial Report FDA Received Date01/29/2024
Supplement Report FDA Received Date02/29/2024
03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN DRILL BITS
Patient SexUnknown